E-ISSN 2667-8721

A Case Report: Angioedema Developing in Half of the Tongue with Captopril

Abstract

Angioedema (AE) is a life-threatening condition that can be seen in hereditary or non-hereditary form, usually manifests in subcutaneous tissue and progressed with edema in the face, lips, tongue, larynx and gastrointestinal system. Captopril is the first generated angiotensin-converting enzyme (ACE) inhibitor. Since the inhibition of ACE and consequently the angiotensin II level in plasma and tissues is reduced and quinine degradation is also inhibited by ACE, the level of bradykinin increases in plasma and tissues. It is thought to that the bradykinin causes edema due to vasodilation and increased vascular permaability. In this case report, we reviewed a 63-year-old patient, who hospitalized in the general surgery ward with the preliminary diagnosis of acute cholecystitis, developed AE after treated with 25 mg captopril for high blood pressure.

Keywords: Angoiedema, ACE inhibitor, Tongue


Eurasian J Critical Care 2020; 2 (3):249-251
Case Report